WASHINGTON (WGN) — The U.S. Food and Drug Administration (FDA) has issued an alert of tetrahydrocannabinol (THC)-laced copycat products packaged to look like well-recognized foods that appeal to children. Those who ate the edibles reportedly experienced hallucinations, increased heart rate, and vomiting—and many required medical intervention or hospital admission.

A copycat product designed to look like Nerds Ropes but containing THC (Credit: FDA)

The FDA alert says they are aware of products designed to look like Cap’n Crunch, Nerds Ropes, Starbursts, and many others, which contain THC. It’s the psychoactive substance that’s primarily responsible for marijuana’s effects on a person’s mental state.

According to the alert, the FDA received more than 100 adverse reaction reports related to children and adults consuming these products between January 2021 and April 2022.

The FDA is actively working with federal and state partners to further address the concerns related to these products and monitoring the market for adverse events, product complaints, and other emerging cannabis-derived products of potential concern, according to the alert.